| Model Number |
N/A |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Discordant syva® emit® 2000 gentamicin plus assay results were obtained on three patient samples on a viva-proe system (sn: (b)(6)).For one of the samples, sid (b)(6), the erroneous result was reported, and the result was questioned.The sample was repeated on the same instrument and an alternate viva-proe system (sn: (b)(6)).The repeat results were lower than the erroneous result.The repeat result from the alternate instrument was reported, as the correct result, to the physician(s).For the other two samples, sid (b)(6) and sid (b)(6), the initial results were reported and were not questioned.The samples were repeated on the same instrument.The repeat results were lower than the initial results.The repeat results were not reported.The customer has since communicated that these two samples are not considered to be a part of the issue because no issues were flagged or detected in relation to the analysis of the specimens.It is unclear which result was considered correct (initial or repeat).There are no known reports of patient intervention or adverse health consequences due to the discordant syva® emit® 2000 gentamicin plus assay results.
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report discordant syva® emit® 2000 gentamicin plus assay results that were obtained on patient samples on a viva-proe system.Quality controls (qcs) and calibration recovered within ranges on the day of the event.The syva® emit® 2000 gentamicin plus assay instructions for use (ifu) states: "results of this test should always be interpreted in conjunction with the patient¿s medical history, clinical presentation and other findings." siemens is investigating.
Additional Manufacturer Narrative
Siemens filed the initial mdr 2517506-2024-00075 with the fda on 23-feb-2024.Additional information 04-apr-2024: siemens investigation has concluded.The initial issue was discordant syva® emit® 2000 gentamicin plus assay results obtained on three patient samples on a viva-proe system (sn: (b)(6)).The customer service engineer (cse) inspected the system and performed hub adjustment.After adjustment the system met the instrument qualification specifications, which returned the system to normal operation.These service actions are considered normal troubleshooting for issues of this nature.Probable cause can not be determined.Performance was improved by optical hardware adjustments, however sample handling may have contributed to the discrepant results.The viva-proe system syva® emit® 2000 gentamicin plus assay lot r2 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.